Wyoming, 2014Winter Storm and High Wind in Wyoming, November 27 to 30, 2014
November 27 to 30, 2014 · NWS RIW · 10 events in 7 counties and zones
A Pacific trough and associated cold front moved across western and central Wyoming and brought heavy snow and strong wind to northwest areas of the state. Temperatures ahead of the front were well above normal with readings around 50F.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific trough and associated cold front moved across western and central Wyoming and brought heavy snow and strong wind to northwest areas of the state. Temperatures ahead of the front were well above normal with readings around 50F. Within a few hours of the cold front passing, temperatures had fallen by 40F to 50F. There was a prolonged period of strong winds ahead of the cold frontal passage. The strongest winds occurred in Park County where gusts of 117 mph were recorded near Clark. Wind gusts in Cody reached 82 mph, toppling trees and causing scattered power outages. Wind gusts over 60 mph were also registered in Johnson, Natrona, and Fremont counties. As for snowfall, the western mountains and portions of Yellowstone National Park received around one foot of snow. The heavy snow also impacted Cody in the wake of the cold front. Many areas in and around the town reported 7 to 11 inches of new snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 27, 2:36 AM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 27, 2:36 AM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
236 AM MST THU NOV 27 2014
.SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT
A MUCH QUIETER NIGHT ACROSS THE AREA TONIGHT THAN LAST NIGHT AS THE
SYSTEM THAT BROUGHT THE SNOW HAS EXITED WITH RIDGING OVER THE AREA
TODAY. HOWEVER...THIS IS WYOMING IN NOVEMBER SO SOMETHING ALWAYS HAS
TO BE GOING ON. FIRST IS THE FOG THAT HAS DEVELOPED IN SOME AREAS
WHERE THE MELTING SNOW TODAY AS SATURATED THE ATMOSPHERE. CONTINUITY
HAD PATCHY FOG SO WE LEFT IT. THE MAIN CONCERN TODAY IS WIND. THE
SENSOR AT CHIEF JOSEPH IS ALREADY REPORTING GUSTS TO AROUND 60 MPH.
THE MODELS SHOW WINDS OVER 50 KNOTS AT 700 MILLIBARS MOST OF THE DAY
ACROSS THE NORTHWESTERN MOUNTAINS. I HAVE MY DOUBTS THAT THE CODY
FOOTHILLS WOULD BLOW HIGH WIND DURING THE DAY TODAY AS THE WINDS MAY
HAVE TROUBLE MIXING DOWN. HOWEVER...WE WILL ISSUE THE UPGRADE THE
HIGH WIND WATCH TO A WARNING BUT MENTION THE STRONGEST WINDS WOULD
BE LATE TONIGHT. ELSEWHERE...THERE ARE SOME STRONG WINDS ALOFT OVER
THE AREA. HOWEVER...WITH HIGH CLOUDS OVER THE AREA MIXING SHOULD BE
FAIRLY LIMITED. NOW FOR HIGH TEMPERATURES...IT WILL BE WARMER TODAY
ALTHOUGH AREAS THAT RECEIVED A DECENT AMOUNT OF SNOW YESTERDAY WILL
BE COOLER. WE DON'T KNOW THE GFS MOS HAS BEEN SMOKING IN THE
RIVERTON AND LANDER AREAS. THEY ARE GIVING RIVERTON AND LANDER A
HIGH OF 72 DEGREES TODAY. DON'T KNOW HOW THAT WOULD HAPPEN WITH SOME
LEE ENHANCED CLOUDS AND NOT A LOT OF MIXING. EVEN IF WE DID FULLY
MIX...700 MILLIBAR TEMPERATURES ONLY GIVE A HIGH OF 60. SO...THAT
GUIDANCE WAS THROWN IN THE TRASH. OOPS...THIS IS 2014...I MEAN IN
THE RECYCLE BIN. AS FOR PRECIPITATION...THE MODELS ARE SHOWING A BIT
OF SNOW MAINLY ACROSS YELLOWSTONE LATE TONIGHT AND FRIDAY WITH SOME
LEFT FRONT JET ENERGY. HOWEVER...AMOUNTS ARE EXPECTED TO BE LIGHT.
AS FOR FRIDAY EAST OF THE DIVIDE..EXPECT ANOTHER MILD DAY. THERE
WILL BE SOME GUSTY WINDS ONCE AGAIN THOUGH...ESPECIALLY ACROSS THE
SOUTHWESTERN WIND CORRIDOR. AT THIS TIME...WE KEPT WINDS BELOW HIGH
WIND CRITERIA BUT IT WILL HAVE TO BE WATCHED. THIS MAY BE A WARMER DAY WITH
BETTER MIXING BUT ONCE AGAIN...THE NUMBERS IN THE 70S IN THE WIND
RIVER BASIN LOOK OVERDONE. THE STRONGEST WINDS ALOFT LOOK TO BE
FRIDAY NIGHT BUT THIS MAY LIMIT MIXING.
NOW FOR THE NEXT MAIN WEATHER MAKER. ANOTHER WEATHER MAKER WILL
APPROACH FROM THE WET AND BRING MORE SNOW TO THE WEST STARTING LATER
FRIDAY NIGHT. HOWEVER...THE MAIN EVENT LOOKS TO HOLD OFF UNTIL
SATURDAY AND SATURDAY NIGHT WHEN THE BEST MOISTURE AND JET DYNAMICS
WORK INTO THE AREA. SNOWFALL AMOUNTS IN CONTINUITY LOOKED REASONABLE
AT THIS TIME SO WE MADE FEW CHANGES. MEANWHILE...AREAS EAST OF THE
DIVIDE SHOULD SQUEEZE OUT ONE MORE MILD AND DRY DAY ALTHOUGH IT WILL
BE BREEZY TO WINDY AND DRY DAY. A COLD FRONT WILL THEN BEGIN
DROPPING INTO WYOMING FROM THE NORTH IN THE EVENING AND DROP ACROSS
MUCH OF THE AREA BY SUNDAY MORNING. THIS WILL USHER IN MUCH COLDER
TEMPERATURES. IT COULD ALSO BRING A PERIOD OF SNOW TO SOME AREAS.
HOWEVER...DETAILS ON HOW MUCH ARE STILL MUDDY AT THIS POINT. STAY
TUNED.
.LONG TERM...SUNDAY THROUGH THURSDAY
AN ARCTIC COLD FRONT SHOULD BE ALONG THE DIVIDE BY 12Z SUNDAY. THIS
FRONT IS EXPECTED TO MOVE VERY LITTLE SUNDAY...SEPARATING A BITTER
COLD AIR MASS EAST...WITH SEASONAL TO SLIGHTLY ABOVE AVERAGE TEMPS
WEST/SOUTHWEST. A SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN
ROCKIES...AND A STRONG BAROCLINIC ZONE OVER THE FORECAST AREA WILL
GIVE A CHANCE OF SNOWFALL ACROSS MUCH OF THE AREA SUNDAY...GENERALLY
SHIFTING FROM NORTH TO SOUTH DURING THE DAY. LOOKS LIKE THE BEST
SNOWFALL CHANCES SHOULD BE BEST IN THE MORNING...BEFORE THE BULK OF
ENERGY FROM THE SHORTWAVE TROUGH EXITS INTO THE PLAINS...AND THE
BAROCLINIC ZONE OVER THE AREA WEAKENS/SLIDES SOUTH AND EAST. ALSO
MODELS ARE SHOWING AT SOME ISENTROPIC LIFT OVER THE ARCTIC AIR MASS
SUNDAY MORNING. DURING SUNDAY AFTERNOON INTO THE EVENING...MODELS
ARE HINTING AT A MOIST SHEAR AXIS REMAINING OVER THE SOUTHERN
PORTION OF THE FORECAST AREA...TRANSITIONING INTO A MODEST MOIST
WESTERLY FLOW DURING SUNDAY NIGHT.
ON MONDAY/MONDAY NIGHT...GLOBAL MODELS ARE IN DECENT AGREEMENT WITH
ANOTHER QUICK MOVING SHORTWAVE TROUGH PUSHING ACROSS THE EXTREME NORTHERN
ROCKIES INTO THE NORTHERN PLAINS. AHEAD OF THIS SHORTWAVE TROUGH...A
MOIST OROGRAPHIC FLOW SHOULD RESULT IN LIGHT TO PERHAPS MODERATE
SNOW OVER THE WEST MONDAY...WHILE A LEE TROUGH DEVELOPS HELPING TO
QUICKLY ERODE THE ARCTIC AIR MASS IN PLACE ON SUNDAY. SOME TRAPPED
BASINS EAST OF THE DIVIDE...ESPECIALLY THE EASTERN BIGHORN BASIN
MIGHT BE HARD PRESSED TO WARM UP...BUT TYPICAL MIXED AREAS SHOULD
WARM UP NICELY. THE ASSOCIATED COLD FRONT WITH THIS SYSTEM IS
EXPECTED TO PUSH ACROSS THE AREA LATE MONDAY NIGHT INTO TUESDAY
MORNING...BUT IS NOT NEARLY AS COLD AS THE ARCTIC FRONT SATURDAY NIGHT.
AHEAD OF THE FRONT MONDAY NIGHT...ANOTHER HIGH WIND EVENT COULD BE
SETTING UP OVER THE ABSAROKA MTS/CODY FOOTHILLS. THE MAIN DYNAMICS
AND BAROCLINIC ZONE WITH THIS SYSTEM IS FARTHER NORTH WITH THIS
SYSTEM RESULTING IN LESS OF A CHANCE OF PRECIPITATION EAST OF THE
DIVIDE...BUT THE NORTHWEST/WESTERN MOUNTAINS SHOULD SEE SOME SNOW
THROUGH TUESDAY MORNING.
THERE COULD BE A SMALL BREAK IN THE ACTION LATE TUESDAY/TUESDAY
NIGHT...BEFORE THE FOCUS TURNS TO A CLOSED UPPER LOW OVER THE
EASTERN PACIFIC. MODELS HAVE BEEN TRENDING TOWARD THIS UPPER LOW
MOVING INTO THE WEST COAST TUESDAY NIGHT/WEDNESDAY...AND BECOMING
AN OPEN WAVE IMPACTING THE ROCKIES IN THE WEDNESDAY/THURSDAY TIME
FRAME. HOWEVER...THERE REMAINS SOME MODELS THAT SHOW A RIDGE
DEVELOPING OVER THE ROCKIES WEDNESDAY AND THURSDAY...WITH THIS
UPPER LOW MAINLY IMPACTING THE PACIFIC NORTHWEST MID WEEK. WITH
THIS UNCERTAINTY WILL BROAD BRUSH SLIGHT VALLEY/CHANCE MTN POPS
OVER THE WEST/SOUTHWEST WHILE KEEPING AREAS EAST OF THE DIVIDE DRY
FOR NOW. THE PACIFIC NATURE OF THIS SYSTEM OR THE RIDGE BUILDING
OVER THE AREA WILL RESULT IN MAINLY ABOVE AVERAGE TEMPS FOR
WEDNESDAY AND THURSDAY.
&&
.AVIATION.../12Z ISSUANCE/
EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
AREAS OF IFR/LIFR FOG OR LIFR CIGS WILL PERSIST ACROSS THE BIGHORN
BASIN THROUGH 16Z BEFORE SOME IMPROVEMENT IS EXPECTED. THERE
SHOULD BE SOME EROSION OF THE FOG BANK ON THE WEST END...VCNTY AND
WEST KCOD...AS STRONGER DOWNSLOPE WINDS PROVIDE BETTER MIXING.
OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE REST OF THE AREA
WITH MUCH MORE PATCHY FOG PARTIALLY OBSCURING LOWER RIVER VALLEYS
THROUGH 18Z. AREAS OF LLWS WILL BE ENCOUNTERED THROUGH THE
PERIOD...ESPECIALLY ALONG THE EAST SLOPES OF THE DIVIDE...VCNTY
KLND-KCOD...WHERE WINDS IN THE FL080-100 LAYER WILL BE
270/50-60KTS. SOME OF THESE STRONGER WINDS WILL PUSH DOWN THE
FOOTHILLS INTO VCNTY KCOD-KDUB BY 00Z FRIDAY.
WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
WINDS AT MOUNTAIN TOP LEVEL WILL INCREASE TO BETWEEN 50-60 KTS BY
SUNRISE THIS MORNING...RESULTING IN INCREASING TURBULENCE
THROUGH THE REST OF THE PERIOD. THIS STRONG WESTERLY FLOW WILL ALSO
KEEP SOME HIGHER MTNS OBSCURED IN -SN WITH SOME LCL MVFR CIGS VCNTY
KJAC THROUGH THE PERIOD.
&&
.FIRE WEATHER...
WIDELY SCATTERED SHOWERS WILL LINGER OVER THE NORTHWEST TODAY.
TEMPERATURES WILL WARM AS WEST WINDS INCREASE ACROSS THE AREA. HIGH
WINDS WILL BECOME A THREAT EAST OF THE CONTINENTAL
DIVIDE...ESPECIALLY IN THE ABSAROKA MOUNTAINS INTO THE CODY
FOOTHILLS. IN THE VALLEYS AND BASINS ALONG RIVERS AND LAKES...AREAS
OF FOG WILL REMAIN INTO THIS MORNING BEFORE DISSIPATING. SNOW COVER
WILL REMAIN WIDESPREAD OVER MOST OF THE AREA WITH LOW FIRE WEATHER
CONCERNS. ANOTHER STORM WILL BRING MORE SNOW TO THE WEST FOR
SATURDAY. EXPECT MILD...DRY AND BREEZY TO WINDY WEATHER EAST OF THE
DIVIDE FRIDAY INTO SATURDAY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO 5 PM MST SATURDAY
WYZ002-003.
&&
SHORT TERM...HATTINGS
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Nov 27, 3:00 AM MST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
300 AM MST THU NOV 27 2014
WYZ001>020-022>030-281300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
300 AM MST THU NOV 27 2014
...A HIGH WIND WARNING IS IN EFFECT ACROSS THE ABSAROKA MOUNTAINS
AND CODY FOOTHILLS FROM NOON TODAY THROUGH THE DAY ON SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL OCCUR THROUGH MID MORNING...MAINLY IN
PORTIONS OF THE BIGHORN BASIN.
STRONG WINDS ARE LIKELY ACROSS THE CODY FOOTHILLS AND ABSAROKAS THIS
AFTERNOON AND TONIGHT.
IN ADDITION...STRONG WINDS WILL OCCUR ACROSS SWEETWATER COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY AND SATURDAY...STRONG WINDS ARE POSSIBLE OVER THE
ABSAROKA MOUNTAINS AND CODY FOOTHILLS.
SATURDAY AND SUNDAY...SIGNIFICANT SNOWFALL POSSIBLE WEST. SNOWFALL
POSSIBLE EAST OF THE DIVIDE SATURDAY NIGHT AND SUNDAY.
BRISK WINDS ON SATURDAY IN THE ROCK SPRINGS TO CASPER WIND
CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT STRONG WIND GUSTS.
TEAM RIVERTON
In the hours before
Special weather statement, Nov 27, 2:34 AM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
234 AM MST THU NOV 27 2014
WYZ001-012>015-024-272300-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-
TETON AND GROS VENTRE MOUNTAINS-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-YELLOWSTONE NATIONAL PARK-
234 AM MST THU NOV 27 2014
...ANOTHER SIGNIFICANT WINTER WEATHER SYSTEM TO IMPACT THE
WESTERN AND CENTRAL MOUNTAINS THIS WEEKEND...
OCCASIONAL LIGHT SNOW MAY FALL ACROSS YELLOWSTONE AND THE TETONS
THROUGH FRIDAY. HOWEVER...A STRONGER SYSTEM WILL MOVE INTO THE
AREA SATURDAY THROUGH SUNDAY MORNING. NEW SNOWFALL OF 8 TO 16 INCHES
IN THE MOUNTAINS AND 4 TO 8 INCHES IN THE WESTERN VALLEYS IS
POSSIBLE OVER THAT TIME.
TEAM RIVERTON
Special weather statement, Nov 27, 4:28 AM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
428 AM MST THU NOV 27 2014
WYZ004>006-271500-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
428 AM MST THU NOV 27 2014
THROUGH 8 AM...AREAS OF FOG WILL BE ENCOUNTERED ACROSS THE BIG HORN
BASIN. VISIBILITY WILL BE REDUCED TO UNDER A QUARTER OF A MILE IN
SPOTS. MOTORISTS ARE URGED TO SLOW DOWN...AND USE LOW BEAMS WHEN FOG
IS ENCOUNTERED.
21
High Wind, Cody Foothills
- When
- November 27, 5:15 AM MST to 9:30 AM MST
- Where
- Cody Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Gusts of 59 to 68 mph were recorded to the west of Clark.
High Wind, Absaroka Mountains
- When
- November 27, 11:20 AM MST to November 29, 2:20 AM MST
- Where
- Absaroka Mountains forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
Numerous wind gusts of hurricane force were recorded at the highway sensor along Chief Joseph Highway. The maximum recorded wind gust was 88 mph.
High Wind, Lander Foothills
- When
- November 27, 11:42 AM MST to 12:57 PM MST
- Where
- Lander Foothills forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
The wind sensor at the North Fork of the Popo Agie recorded several wind gusts past 58 mph with a maximum of 75 mph.
High Wind, Cody Foothills
- When
- November 27, 11:11 PM MST to November 28, 3:17 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 102 kt (117 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
A prolonged period of high winds occurred over the Cody Foothills. The strongest winds occurred in the vicinity of Clark, where there were numerous wind gusts over 74 mph with a maximum wind gust of 117 mph. In Cody, wind gusts to 82 mph caused scattered power outages and downed trees. One of the trees fell on the visitors center in downtown Cody on Sheridan Avenue.
High Wind, Northeast Johnson County
- When
- November 28, 9:41 PM MST to November 29, 11:02 AM MST
- Where
- Northeast Johnson County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
The Piney Creek weather sensor clocked a peak gust of 65 mph. The ASOS at the Johnson County Airport in Buffalo reported several wind gusts past 58 mph, including a maximum of 64 mph.
High Wind, Green Mountains & Rattlesnake Range
- When
- November 29, 1:10 AM MST to November 30, 4:50 AM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
Strong winds blew across portions of the Green and Rattlesnake ranges. The maximum wind gust of 68 mph was recorded at Camp Creek.
Winter Storm, Yellowstone National Park
- When
- November 29, 8:00 AM MST to 10:00 PM MST
- Where
- Yellowstone National Park forecast zone
- Reported by
- SNOTEL
- Coordinates
- 44.228, -110.089 (the zone’s center; the record gives no point)
The Two Ocean Plateau SNOTEL station estimated 12-15 inches of new snow.
High Wind, Natrona County Lower Elevations
- When
- November 29, 11:31 AM MST to 2:01 PM MST
- Where
- Natrona County Lower Elevations forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
A 65 mph wind gust was recorded at the Twenty Mile Hill weather sensor. In addition, an anemometer near Hiland peaked at 60 mph, while a 58 mph wind gust was reported at the Casper Airport ASOS.
Winter Storm, Cody Foothills
- When
- November 29, 4:00 PM MST to November 30, 5:00 AM MST
- Where
- Cody Foothills forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Heavy snow fell across portions of Park County. The heaviest snow fell near Clark where 11 inches of snow was measured. Around the city of Cody, 7 to 9.5 inches fell.
High Wind, Lander Foothills
- When
- November 29, 7:19 PM MST
- Where
- Lander Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
The ASOS at the Hunt Field in Lander reported a wind gust to 63 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, November 27 to 30, 20148 events
- Winter Weather in Pennsylvania, November 27 to 28, 20143 events
- Winter Weather in Pennsylvania, November 27, 20142 events
- Winter Weather in West Virginia, November 27 to 28, 20142 events
- High Wind in Montana, November 27, 201457 kt wind · 1 event
- Winter Weather in Virginia, November 27 to 28, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548852, 548851, 548869, 550017, 548884, 548874, 548847, 548882, 548849, 548871.